Alert archive / Arkansas / Tornado Warnings in 2001

Tornado Warning 56, NWS Little Rock, AR

November 26, 2001Arkansas County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 26, 2001, 7:08 PM CST for Arkansas County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 26, 2001, 7:08 PM CST (01:08 UTC)
Expired
Nov 26, 2001, 8:15 PM CST
In force
67 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Arkansas County, AR

The radar

The Little Rock radar (KLZK), 95 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 6:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WFUS54 KLZK 270108
TORLIT
ARC001-270215-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  ARKANSAS COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 815 PM CST

* AT 706 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A TORNADO 18 MILES SOUTHWEST OF DE WITT...OR NEAR REYDELL...MOVING 
  NORTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  DE WITT AROUND 735 PM CST
  ALMYRA AROUND 740 PM CST

&&

THIS IS A DANGEROUS STORM SITUATION...A TORNADO HAS BEEN CONFIRMED.
GO TO AN INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS
MANY WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON
MOBILE HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3444 9117 3415 9150 3423 9154 3425 9169
          3456 9141 3454 9129

$$

54

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 26, 3:00 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Nov 26, 3:00 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST MON NOV 26 2001

A RATHER COMPLEX WEATHER SCENARIO CONTINUES TO UNFOLD. SEVERE WEATHER
TONIGHT WILL MOVE OUT AND MAKE WAY FOR A SIGNIFICANT WINTRY WEATHER
EPISODE BEGINING AS EARLY AS TUESDAY NIGHT AND CONTINUING THROUGH
MOST OF WEDNESDAY. 8H TEMPS AND THICKNESS VALUES INDICATE SNOW OVER
MOST SECTIONS.

FCSTID = 38

.LZK...NONE.

In the hours before

Special weather statement, Nov 26, 6:05 PM CST, 1 hour 3 minutes before
ARZ003>007-013>016-022>025-031>034-038-039-042>047-053>057-062>069-
270215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
605 PM CST MON NOV 26 2001

TORNADO WATCHES ARE IN EFFECT UNTIL 11 PM...COVERING MOST OF EASTERN
AND CENTRAL ARKANSAS.

ATMOSPHERIC CONDITIONS ARE EXTREMELY UNSTABLE THIS EVENING ACROSS THE
WATCH AREA. THE WATCH AREA PRECEDES A COLD FRONT THAT CONTINUES
TO MOVE EAST ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THE
UNSTABLE CONDITIONS...ALONG WITH VERTICAL WIND PROFILES SUGGEST
THUNDERSTORMS WILL CONTINUE TO DEVELOP QUICKLY...AND WILL LIKELY
BECOME SUPERCELLS. THE SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS SEVERE WEATHER THREAT.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 6:06 PM CSTSevere Thunderstorm WarningLZKLonoke34 min
Nov 26, 6:14 PM CSTTornado WarningLZKLincoln46 min
Nov 26, 6:17 PM CSTSevere Thunderstorm WarningLZKJefferson28 min
Nov 26, 6:51 PM CSTTornado WarningLZKJefferson24 min
Nov 26, 7:18 PM CSTSevere Thunderstorm WarningLZKCalhoun27 min
Nov 26, 7:43 PM CSTSevere Thunderstorm WarningLZKMonroe32 min
Nov 26, 8:22 PM CSTSevere Thunderstorm WarningLZKBradley38 min
Nov 26, 8:47 PM CSTSevere Thunderstorm WarningLZKDrew43 min
Nov 26, 9:28 PM CSTSevere Thunderstorm WarningLZKDesha47 min

Nearby

Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.